New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Audrey Ann
Veteran Member


Date Joined Jul 2005
Total Posts : 815
   Posted 8/24/2007 8:59 PM (GMT -7)   
Hello everyone!  I saw my rhuemy this morning and she is concerned that I am still having so much inflammation despite being on MTX and adding prednisone six weeks ago.  She upped the MTX and if that doesn't help me go off the prednisone she plans to switch me to Arava.  I vaguely remember some members giving high marks to the benefits of Arava.  If you are taking Arava (or have taken it) please let me know how it worked for you.  I know one of the side effects is diarrhea.  Was this a short-term side effect?  What else should I expect if I do, ultimately, end up on Arava?
Audrey Ann
Diagnosis: Lupus and RA
Medications: Plaquenil (400 mg), RelafenMethotrexate Injections, Folic Acid, Aldactizide for High Blood Pressure, Lipitor for High Cholesterol, Actonel for Osteopenia, and Allegra & Patonel Eye Drops for Allergies.


 


tash32
Regular Member


Date Joined Aug 2004
Total Posts : 233
   Posted 8/25/2007 12:33 AM (GMT -7)   

Hi Audrey Ann

I've been on Arava since Jan 2006 and when I first started it I had alot of problems with nausea but someone else advised me to take it at night time and that really helped.  I haven't really had any major side effects from it. I was on 25 mg pred when I was put on Arava and managed to get down down to 8.5 mg before things went bad for me.  But im still on it and on 15mg pred at the moment but I think its potentcy is wearing off.  Also my blood pressure has increased and I know that can be another thing to watch out for.  I did feel great when i started taking it thou so I would recomend it. Oh I know they use it for arthritis but I wouldnt say it relieved my RA

take care
tash 32


hippimom2
Veteran Member


Date Joined Jul 2005
Total Posts : 5403
   Posted 8/25/2007 8:31 AM (GMT -7)   
Audrey Ann, I haven't heard a lot about Arava on the lupus forum. I seem to remember hearing that it's used as more of an RA med, but I could be wrong about that. Since you have RA too, it might help with all the inflammation you have.

I'm sorry you are still having so much inflammation. Did you read Des' (dbab) topic about why sometimes our meds don't seem to work? It was pretty interesting and something that you might want to show your doc.

I hope that the increase in mtx helps get things better under control for you. When do you see your rheumy again? Make sure to keep us posted on how things are going.

Take care
Diagnosis:  UCTD (lupus) 2006; Raynauds 2006; Sjogren's 2006; lupus symptoms began 2003; CFS 1991; Mono 1985
Meds:  Plaquenil 400mg; Prednisone 5-10mg; Tramadol 100mg 3-4x daily; Doxepin 25-50mg; Prevacid; Steriod Cream and Mouth Rinse for tongue and mouth ulcers; Hydrocodone 5/500 prn for severe pain; Artificial tears

 

Clickable:  LUPUS INFORMATION & LUPUS RESOURCES.

Please allow HealingWell to continue helping others by donating: http://www.healingwell.com/donate/

 

Co-Moderator: Lupus and CFS Forums



Audrey Ann
Veteran Member


Date Joined Jul 2005
Total Posts : 815
   Posted 8/27/2007 7:56 PM (GMT -7)   
Thanks, Tash and Hippi, for your nice replies! I am rather confused, still, because it seems that the MTX helps with much of my pain and it has been great for giving me my energy back. But, because I tried to go off the MTX, I ended up in another flare and the joint pain was horrible. When my rheumy added prednisone back to my meds I couldn't believe how much better I felt! I actually felt NORMAL again for the first time in over three years. Of course, the water weight and the pounds came quickly and that makes me somewhat uncomfortable and I was starting to look so much better (I had lost about 14 pounds - and that is almost all back - boo hoo)! Still, even with the prednisone, my inflammation remains a problem. Anyway, we are increasing my MTX to see if that might help. I go back in five weeks and if the inflammation has not gone down, she wants me to try the Arava.

Also, she has scheduled me a DEXA bone scan for this Friday because of my noticeably increased ankle pain. This increased pain is actually the worst I have ever noticed. Taking prednisone while also having osteopenia is not really the best thing for me. I have soooo many kidney stones that my kidney specialist would prefer I do not take calcium supplements. Gee, I wish things did not need to be so complicated! The increased pain is quite bad even though I take methadone for my kidney stone and RA joint pain. It's a sharp, shooting pain that I get when walking and, also, if I turn to look a different direction or "lean" wrong. I cannot get up from bending down without incredible pain in both ankles. Hopefully it is just from the inflammation.

On top of all this, my first day of staff meetings and professional development for teachers began today and we are getting ready to welcome students for open House on Wednesday evening. Classes start on September 4. I LOVE this time of year but it is extremely busy for me. Please be patient with me if I don't keep up with my posts these next few weeks! My Type A personality really is good for giving me guilt pains when I can't keep up with everything! Please remember, I love you ALL and I keep you all in my prayers!

Audrey
Audrey Ann
Diagnosis: Lupus and RA
Medications: Plaquenil (400 mg), RelafenMethotrexate Injections, Folic Acid, Aldactizide for High Blood Pressure, Lipitor for High Cholesterol, Actonel for Osteopenia, and Allegra & Patonel Eye Drops for Allergies.


 


hippimom2
Veteran Member


Date Joined Jul 2005
Total Posts : 5403
   Posted 8/28/2007 7:17 AM (GMT -7)   
Audrey, I just wanted to wish you luck with school starting this year and I hope that this busy time of the year isn't too hard on you. Try your best to take care of yourself and get as much rest as you can.

Everything you said about these meds is so true. These meds are like a catch 22 because they help us feel better but at the same time they can be toxic to our bodies. I hope your rheumy can help find a good combo of meds for you.

Hang in there and don't worry about posting unless you are feeling up to it.

Love and hugs
Diagnosis:  UCTD (lupus) 2006; Raynauds 2006; Sjogren's 2006; lupus symptoms began 2003; CFS 1991; Mono 1985
Meds:  Plaquenil 400mg; Prednisone 5-10mg; Tramadol 100mg 3-4x daily; Doxepin 25-50mg; Prevacid; Steriod Cream and Mouth Rinse for tongue and mouth ulcers; Hydrocodone 5/500 prn for severe pain; Artificial tears

 

Clickable:  LUPUS INFORMATION & LUPUS RESOURCES.

Please allow HealingWell to continue helping others by donating: http://www.healingwell.com/donate/

 

Co-Moderator: Lupus and CFS Forums



Audrey Ann
Veteran Member


Date Joined Jul 2005
Total Posts : 815
   Posted 8/28/2007 7:45 PM (GMT -7)   
Thanks so much Hippimom! I really appreciate your constant support!
Prayers,
Audrey Ann
 
Lupus and RA and LOTS of Medications!
 


 

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 8:02 PM (GMT -7)
There are a total of 2,733,317 posts in 301,103 threads.
View Active Threads


Who's Online
This forum has 151244 registered members. Please welcome our newest member, Wedge.
401 Guest(s), 10 Registered Member(s) are currently online.  Details
Nana 2, Lymepilot, Bloom93, Charmed3, Mexlyme, pressurehead, bdavis, iamamess, Broncofan18, NotQuiteAntonio


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer